Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 28, 2011, 2:25 PM EST for Pickaway County, Ohio. It took effect at Feb 28, 2011, 8:00 PM EST. It was in force for 13 days.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 2:25 PM EST (19:25 UTC)
- In effect from
- Feb 28, 2011, 8:00 PM EST
- Expired
- Mar 13, 2011, 2:57 PM EDT
- In force
- 13 days
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 19.74 ft at Mar 7, 2011, 10:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 28, 12:49 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 28, 12:49 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 PM EST MON FEB 28 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST OF THE AREA THIS
AFTERNOON. HIGH PRESSURE AND DRY AIR WILL MOVE IN ON TUESDAY. A
WEAK COLD FRONT WILL BRING CLOUDS TUESDAY NIGHT INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS CONTINUE TO MOVE ACROSS THE SOUTHERN PORTIONS OF THE
FORECAST AREA. LOOKS LIKE IT MAY TAKE MUCH OF THE AFTERNOON BEFORE
THIS FINALLY MOVES OFF. BUT WITH RAIN OVER ELSEWHERE THE THREAT OF
ADDITIONAL FLOODING HAS ENDED. THUS CANCELLED THE FLOOD WATCH
ACROSS THE NORTHERN 2/3RDS OF THE AREA. TEMPERATURES CONTINUE TO
FALL IN THE SOUTHEAST ZONES WITH READINGS BECOMING STEADY IN THE
MID 30S TO LOWER 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BUILD IN OVERNIGHT. MODELS ARE SHOWING SOME
LINGERING ST AT H9...SO WILL DELAY THE CLEARING UNTIL AFT
MIDNIGHT.
HIGH CENTERS ITSELF OVER THE REGION ON TUE. EXCEPT FOR SOME HIGH
MOISTURE...THE ATMOSPHERE IS DRY...SO EXPECT MO SUNNY SKIES.
A WEAK CDFNT DROPS INTO THE FA TUE NGT INTO WED. LOOKS LIKE JUST
SOME CLDS WITH THE FNT.
RAN A BLEND OF THE MODELS FOR HIGH AND LOW TEMPS THRU THE PERIOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SYSTEM MOVING THRU SRN CANADA TO PUSH A WEAK COLD FRONT SOUTH
THRU THE OHIO VALLEY EARLY WEDNESDAY. BEST DYNAMICS AND MOISTURE
TO REMAIN WELL TO OUR NORTH SO THEREFORE WL CONTINUE DRY FCST WITH
FROPA AND ONLY INDICATE A FEW CLOUDS.
HIGH PRESSURE WILL REESTABLISH ITSELF AGAIN LATER WED INTO THURSDAY.
UPPER LEVEL FLOW BACKS IN RESPONSE TO SYSTEM MOVING INTO THE PLAINS
AT THE END OF THE WEEK INTO THE WEEKEND. MODEL SOLN/S INDICATE SOME
DIFFERENCES IN TIMING...WITH MORE PHASING INDICATED BY GFS THAN
ECMWF. AT THIS POINT GIVEN UNCERTAINTY REGARDING TIMING...WL BLEND
LOW CHC POPS INTO THE WEST ON FRIDAY AND THEN A HIGHER CHC ON
SATURDAY WHEN A SLOW MOVING FRONT PUSHES INTO THE REGION.
AS FOR TEMPERATURES...THEY SHOULD AVERAGE SLIGHTLY ABOVE NORMAL
TUESDAY THROUGH THURSDAY...WITH TWO CATEGORIES ABOVE NORMAL FRIDAY
AND THEN NEAR OR SLIGHTLY ABOVE NORMAL NEXT WEEKEND.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BEHIND THE COLD FRONT THAT PASSED THROUGH THIS MORNING...LOW LEVEL
MOISTURE REMAINS IN PLACE. IFR CEILINGS WILL GRADUALLY IMPROVE OVER
THE NEXT 12 TO 18 HOURS...AS VERY DRY AIR BEGINS TO WORK IN FROM
THE NORTHWEST. SKIES SHOULD BE CLEAR BY 06Z.
THERE IS UNCERTAINTY IN THE FORECAST TONIGHT AS THE CLEAR SKIES
AND LIGHTER WINDS MIGHT RESULT IN A POSSIBILITY OF FOG. RIGHT
NOW...WILL FORECAST SOME MVFR MIST FOR MOST OF THE TAF SITES. IF
SKIES CLEAR FASTER AND TEMPERATURES ARE ABLE TO DROP
FURTHER...THEN FOG WOULD BE MORE LIKELY.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR OHZ078-079-081-082-
088.
KY...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR INZ075-080.
&&
SYNOPSIS...SITES
NEAR TERM...
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HATZOSHazardous weather outlook, Feb 28, 11:14 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1114 AM EST MON FEB 28 2011 INZ075-080-KYZ089>100-OHZ078-079-081-082-088-011615- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLERMONT-BROWN-ADAMS-PIKE- SCIOTO- 1114 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING WEATHER SYSTEM WILL RESULT IN ANOTHER CHANCE OF SIGNIFICANT RAINFALL FROM LATE FRIDAY INTO THE WEEKEND. THIS HAS THE POTENTIAL TO PRODUCE FURTHER FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-011615- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- HIGHLAND- 1114 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HIGH WATER REMAINS IN SOME LOCATIONS. REFER TO FLOOD WARNINGS AND FLOOD ADVISORIES FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING WEATHER SYSTEM WILL RESULT IN ANOTHER CHANCE OF SIGNIFICANT RAINFALL FROM LATE FRIDAY INTO THE WEEKEND. THIS HAS THE POTENTIAL TO PRODUCE FURTHER FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 28, 1:16 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
116 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FLOOD GREENVILLE 40.10N 84.62W
02/28/2011 DARKE OH COUNTY OFFICIAL
APPROXIMATLY 15 ROADS CLOSED, 20 WITH HIGHWATER SIGNS
DEPLOYED THROUGH OUT THE COUNTY.
&&
MIKEGLocal storm report, Feb 28, 1:17 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
117 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM FLOOD KENTON 40.64N 83.61W
02/28/2011 HARDIN OH COUNTY OFFICIAL
FLOODING HAS CONTINUED WITH 10 ROADS ACROSS THE COUNTY
CLOSED.
&&
MIKEGLocal storm report, Feb 28, 1:19 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
119 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM FLOOD BELLEFONTAINE 40.36N 83.76W
02/28/2011 LOGAN OH COUNTY OFFICIAL
STILL HAVE SEVERAL ROADS THROUGHOUT THE COUNTY CLOSED DUE
TO HIGHWATER.
&&
MIKEGLocal storm report, Feb 28, 1:20 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
120 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLOOD CELINA 40.55N 84.57W
02/28/2011 MERCER OH COUNTY OFFICIAL
STILL HAVE MANY ROADS CLOSED ACROSS THE COUNTY. FLOODING
OF BASEMENTS CONTINUE.
&&
MIKEGLocal storm report, Feb 28, 1:21 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLOOD SIDNEY 40.29N 84.16W
02/28/2011 SHELBY OH COUNTY OFFICIAL
STILL HAVE MANY ROADS ACROSS THE COUNTY CLOSED DUE TO
HIGHWATER.
&&
MIKEGLocal storm report, Feb 28, 1:23 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLOOD PIQUA 40.15N 84.25W
02/28/2011 MIAMI OH LAW ENFORCEMENT
SEVERAL ROADS CLOSED BECAUSE OF HIGHWATER.
&&
MIKEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 1:03 AM EST | Areal Flood Warning | ILN | Auglaize, Darke, Hardin, Logan, Mercer, Miami and 1 more | 57 hr |
| Feb 28, 2:25 AM EST | Tornado Warning | ILN | Auglaize, Hardin, Logan | 16 min |
| Feb 28, 3:21 AM EST | Tornado Warning | ILN | Hardin, Logan, Union | 24 min |
| Feb 28, 3:45 AM EST | Flash Flood Warning | ILN | Darke, Hardin, Logan, Miami, Shelby, Union | 3 hr |
| Feb 28, 3:54 AM EST | River Flood Warning | ILN | Miami, Shelby | 64 hr |
| Feb 28, 4:25 AM EST | Tornado Warning | ILN | Champaign, Union | 35 min |
| Feb 28, 5:11 AM EST | Areal Flood Warning | ILN | Champaign, Clark, Darke, Delaware, Franklin, Greene and 8 more | 6 hr |
| Feb 28, 5:29 AM EST | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Hamilton and 3 more | 31 min |
| Feb 28, 5:34 AM EST | Severe Thunderstorm Warning | ILN | Fairfield, Fayette, Franklin, Hocking, Licking, Pickaway and 1 more | 26 min |
| Feb 28, 5:56 AM EST | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Fayette, Highland, Pike and 2 more | 49 min |
| Feb 28, 5:59 AM EST | Severe Thunderstorm Warning | ILN | Adams, Brown | 46 min |
| Feb 28, 6:00 AM EST | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Licking, Pickaway, Ross | 45 min |
| Feb 28, 6:41 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Clinton, Hamilton, Highland and 4 more | 3 hr |
| Feb 28, 6:51 AM EST | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 24 min |
| Feb 28, 7:13 AM EST | Severe Thunderstorm Warning | ILN | Scioto | 21 min |
| Feb 28, 7:36 AM EST | River Flood Warning | ILN | Miami | 33 hr |
| Feb 28, 8:53 AM EST | River Flood Warning | ILN | Mercer | 3 days |
| Feb 28, 9:53 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Pike, Scioto | 112 min |
| Feb 28, 11:05 AM EST | Areal Flood Advisory | ILN | Champaign, Darke, Logan, Miami, Shelby, Union | 3 hr |
| Feb 28, 11:43 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Pike, Scioto | 3 hr |
| Feb 28, 1:19 PM EST | River Flood Warning | ILN | Miami, Montgomery | 27 hr |
| Feb 28, 2:27 PM EST | River Flood Warning | ILN | Pike, Scioto | 67 hr |
| Feb 28, 2:44 PM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 12 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.